Takotsubo syndrome early after treatment due to non cardiotoxic chemotherapy agents
Related Experiment Video
Updated: Nov 23, 2025

Chemotherapy-induced Vascular Toxicity - Real-time In vivo Imaging of Vessel Impairment
Published on: January 7, 2015
Benay Özbay1, Ecem Gürses1, Hatice S Kemal2
1Deparment of Cardiology, Ege University Faculty of Medicine, İzmir, Turkey.
Abstract:
Takotsubo syndrome (TTS), acute stress-induced cardiomyopathy, is known to have a dramatic clinical presentation mimicking acute myocardial infarction. Recently developed chemotherapeutic drugs have resulted in improvements in morbidity and mortality in many forms of cancer. However, some chemotherapeutic drugs are cardiotoxic and may cause heart failure. Gemcitabine and vinorelbine are commonly used drugs for various solid organ neoplasms. While neither of these chemotherapeutic drugs has been directly associated with cardiotoxicity, there are a few case reports in the literature related to gemcitabine treatment- induced cardiomyopathy. This case report describes a case of TTS developing within hours of gemcitabine and vinorelbine chemotherapy.
Related Concept Videos
Chemotherapy-Induced Nausea and Vomiting: 5-HT3 Receptor Antagonists
Heart Failure Drugs: Inotropic Agents
Chemotherapy-Induced Nausea and Vomiting: Neurokinin-1 Receptor Antagonists
Myocarditis III: Medical Management
Chemotherapy-Induced Nausea and Vomiting: Dopamine Receptor Antagonists
Phenothiazines, such as prochlorperazine...
Myocarditis IV: Nursing Management

